Aa
Aa
A
A
A
Close
Avatar universal

Hallucinating about brother

I am a 68 year old female who lives alone (except for a beautiful little cat).  For quite a few years, I have had trouble sleeping for more than three hours at night.  I wake up and stay awake for two hours or so before I go back to sleep. I usually read during this time.  But, a month or so ago, I was asleep, and woke suddenly to see my 69 year old brother sitting on a chair at the end of my bed with his feet up on the seat of the chair and his arms resting on his knees.  He was holding a 45 cal pistol in both hands, pointing it directly at me. This frightened me and for some reason I kicked out with my left leg as hard as I could, but didn't hit anything as he was at the foot of my bed. He then disappeared.  During this year, I have been taking Hydrocodone APAP 10-325 to help me sleep and to help with the severe arthritis pain I have in my back, hips, feet, etc.  I ordinarily take only one per night, but I was so tired and hurt so much on the night described above, I took three of these tablets!  I am quite certain the three pills caused the hallucination, and have taken only one per night since the incident.  There has not been any other incident.  Should I just stop taking the hydrocodone all together?  But why would I have such an unsettling dream about my brother?  (There is a history of mild sexual abuse by him toward me.)
4 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Thanks for the information you offered.  I believe you are correct in saying the hallucination was from extra dosages of hydrocodone.  I do not take any other drugs or medications, and I do not drink alcohol.  For many years (at least ten) i have been unable to get a decent night's sleep, so I started taking the hydrocodone about a year ago; obviously it does not help me sleep, and it is apparently the cause of the hallucination.  My only option is to stop taking the hydrocodone and either look for another sleep medication, or to gradually stop taking any nighttime medication.  Thanks again.

Helpful - 0
1355118 tn?1298564879
MEDICAL PROFESSIONAL
Hi, welcome to the forum, you are gone through is visual hallucinations which seen due to neuroophthalmologic dysfunction resulting extra dosages of hydrocodone.

The type of hallucinations you are experiencing is known as Complex or formed hallucinations as you see things with details like your brother and pistol. In such cases it is very important to note any other conditions like stress, confusion, memory loss, alcohol, drug, and medication history (hydrocodone) is also important.

As it is evident that hydrocodone might have led to hallucinations. I suggest you to take prescribed dosages otherwise can take non-opioid analgesics like ibuprofen, diclofenac etc. I suggest you to consult physician. Take care and regards.
Helpful - 0
Avatar universal
Thx for your comments - appreciate your thoughts.
Helpful - 0
Avatar universal
hai:

As u know its all hallucination ,dont think much about that. See as u are alone the bad thoughts come to mind. So involve in some activities .

Also, Beforre going to bed consume warm milk, or honey or banana or potato ,which helps in sound sleep ,daily.[which ever u can consume]

bye
thanks
Helpful - 0
Have an Answer?

You are reading content posted in the Sleep Disorders Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Healing home remedies for common ailments
Dr. Steven Park reveals 5 reasons why breathing through your nose could change your life
Want to wake up rested and refreshed?
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.